MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG30AV
Medical Device Problem Codes Break (1069); Component Missing (2306); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic thoracoscopy pulmonary resection, after firing the tissue, it was observed that the fragments from the yellow tab came off in the surgical field.Among the products used in the same case, four yellow tabs were missing, two of them were removed from the surgical field.For the first firing, the nurse checked the opening and closing of the jaws while the yellow tab was still on, after the second firing, the yellow tab was removed as per the instructions for use, after being pointed out by the circulating nurse.The opening and closing check for the jaws was performed, but as a result, the yellow tabs of the four cartridges were missing.The fragments from the yellow tab that had fallen into the surgical field was collected and the procedure was completed.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the damage was found on the shipping wedge and one part of the shipping wedge was stuck in the knife channel at the distal end on the anvil side.It was reported that the shipping wedge was broken, or yellow pieces have broken off from the shipping wedge and a component disengaged from the device into the surgical cavity.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the shipping wedge pull tab is pulled in a lateral fashion towards the distal end of the single use loading unit (sulu) channel rather than away from the channel, or if the loading unit is clamped prior to removal of the yellow shipping wedge.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: instructions for proper loading or reload and it clearly states instructions for proper use of stapler.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key12676969
Report Number1219930-2021-04420
Device Sequence Number19134592
Product Code GDW
UDI-Device Identifier10884521543676
UDI-Public10884521543676
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberSIG30AV
Device Catalogue NumberSIG30AV
Device Lot NumberN1A0167RY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown